doi: 10.3934/mcrf.2021055
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Eigenvalues of stochastic Hamiltonian systems with boundary conditions and its application

School of Mathematics, Shandong University, Jinan 250100, China

* Corresponding author: Guangdong Jing

Received  January 2021 Revised  October 2021 Early access December 2021

Fund Project: The first author is supported by NNSFC grant 11871308; The second author is supported by NNSFC grant 11471189, 11871308

In this paper we solve the eigenvalue problem of stochastic Hamiltonian system with boundary conditions. Firstly, we extend the results in Peng [12] from time-invariant case to time-dependent case, proving the existence of a series of eigenvalues $ \{\lambda_m\} $ and construct corresponding eigenfunctions. Moreover, the order of growth for these $ \{\lambda_m\} $ are obtained: $ \lambda_m\sim m^2 $, as $ m\rightarrow +\infty $. As applications, we give an explicit estimation formula about the statistic period of solutions of Forward-Backward SDEs. Besides, by a meticulous example we show the subtle situation in time-dependent case that some eigenvalues appear when the solution of the associated Riccati equation does not blow-up, which does not happen in time-invariant case.

Citation: Guangdong Jing, Penghui Wang. Eigenvalues of stochastic Hamiltonian systems with boundary conditions and its application. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2021055
References:
[1]

F. Antonelli, Backward-forward stochastic differential equations, Ann. Appl. Probab., 3 (1993), 777-793.   Google Scholar

[2]

A. Bensoussan, Lectures on stochastic control, Nonlinear Filtering and Stochastic Control (Cortona, 1981), 1–62, Lecture Notes in Math., 972, Springer, Berlin-New York, 1982.  Google Scholar

[3]

J.-M. Bismut, Conjugate convex functions in optimal stochastic control, J. Math. Anal. Appl., 44 (1973), 384-404.  doi: 10.1016/0022-247X(73)90066-8.  Google Scholar

[4]

F. Delarue, On the existence and uniqueness of solutions to FBSDEs in a non-degenerate case, Stochastic Process. Appl., 99 (2002), 209-286.  doi: 10.1016/S0304-4149(02)00085-6.  Google Scholar

[5]

Y. Hu and S. Peng, Solution of forward-backward stochastic differential equations, Probab. Theory Related Fields, 103 (1995), 273-283.  doi: 10.1007/BF01204218.  Google Scholar

[6]

G. Jing and P. Wang, A note on "Problem of eigenvalues of stochastic Hamiltonian systems with boundary conditions", C. R. Math. Acad. Sci. Paris, 359 (2021), 99-104.  doi: 10.5802/crmath.103.  Google Scholar

[7]

J. MaP. Protter and J. Yong, Solving forward-backward stochastic differential equations explicitly – a four step scheme, Probab. Theory Related Fields, 98 (1994), 339-359.  doi: 10.1007/BF01192258.  Google Scholar

[8]

J. MaZ. WuD. Zhang and J. Zhang, On well-posedness of forward-backward SDEs – a unified approach, Ann. Appl. Probab., 25 (2015), 2168-2214.  doi: 10.1214/14-AAP1046.  Google Scholar

[9]

J. Ma and J. Yong, Forward-Backward Stochastic Differential Equations and Their Applications, , Springer-Verlag, Berlin, 1999.  Google Scholar

[10]

E. Pardoux and S. Tang, Forward-backward stochastic differential equations and quasilinear parabolic PDEs, Probab. Theory Related Fields, 114 (1999), 123-150.  doi: 10.1007/s004409970001.  Google Scholar

[11]

S. Peng, Backward stochastic differential equations and applications to optimal control, Appl. Math. Optim., 27 (1993), 125-144.  doi: 10.1007/BF01195978.  Google Scholar

[12]

S. Peng, Problem of eigenvalues of stochastic Hamiltonian systems with boundary conditions, Stochastic Process. Appl., 88 (2000), 259-290.  doi: 10.1016/S0304-4149(00)00005-3.  Google Scholar

[13]

S. Peng and Z. Wu, Fully coupled forward-backward stochastic differential equations and applications to optimal control, SIAM J. Control Optim., 37 (1999), 825-843.  doi: 10.1137/S0363012996313549.  Google Scholar

[14]

H. Wang and Z. Wu, Eigenvalues of stochastic Hamiltonian systems driven by Poisson process with boundary conditions, Bound. Value Probl., 2017, Paper No. 164, 20 pp. doi: 10.1186/s13661-017-0896-4.  Google Scholar

[15]

J. Yong, Forward-backward stochastic differential equations with mixed initial-terminal conditions, Trans. Amer. Math. Soc., 362 (2010), 1047-1096.  doi: 10.1090/S0002-9947-09-04896-X.  Google Scholar

[16]

J. Yong, Linear forward-backward stochastic differential equations, Appl. Math. Optim., 39 (1999), 93-119.  doi: 10.1007/s002459900100.  Google Scholar

[17]

J. Yong, Linear forward-backward stochastic differential equations with random coefficients, Probab. Theory Related Fields, 135 (2006), 53-83.  doi: 10.1007/s00440-005-0452-5.  Google Scholar

[18]

J. Zhang, Backward Stochastic Differential Equations. From Linear to Fully Nonlinear Theory, Springer, New York, 2017. doi: 10.1007/978-1-4939-7256-2.  Google Scholar

[19]

J. Zhang, The wellposedness of FBSDEs, Discrete Contin. Dyn. Syst. Ser. B, 6 (2006), 927-940.  doi: 10.3934/dcdsb.2006.6.927.  Google Scholar

show all references

References:
[1]

F. Antonelli, Backward-forward stochastic differential equations, Ann. Appl. Probab., 3 (1993), 777-793.   Google Scholar

[2]

A. Bensoussan, Lectures on stochastic control, Nonlinear Filtering and Stochastic Control (Cortona, 1981), 1–62, Lecture Notes in Math., 972, Springer, Berlin-New York, 1982.  Google Scholar

[3]

J.-M. Bismut, Conjugate convex functions in optimal stochastic control, J. Math. Anal. Appl., 44 (1973), 384-404.  doi: 10.1016/0022-247X(73)90066-8.  Google Scholar

[4]

F. Delarue, On the existence and uniqueness of solutions to FBSDEs in a non-degenerate case, Stochastic Process. Appl., 99 (2002), 209-286.  doi: 10.1016/S0304-4149(02)00085-6.  Google Scholar

[5]

Y. Hu and S. Peng, Solution of forward-backward stochastic differential equations, Probab. Theory Related Fields, 103 (1995), 273-283.  doi: 10.1007/BF01204218.  Google Scholar

[6]

G. Jing and P. Wang, A note on "Problem of eigenvalues of stochastic Hamiltonian systems with boundary conditions", C. R. Math. Acad. Sci. Paris, 359 (2021), 99-104.  doi: 10.5802/crmath.103.  Google Scholar

[7]

J. MaP. Protter and J. Yong, Solving forward-backward stochastic differential equations explicitly – a four step scheme, Probab. Theory Related Fields, 98 (1994), 339-359.  doi: 10.1007/BF01192258.  Google Scholar

[8]

J. MaZ. WuD. Zhang and J. Zhang, On well-posedness of forward-backward SDEs – a unified approach, Ann. Appl. Probab., 25 (2015), 2168-2214.  doi: 10.1214/14-AAP1046.  Google Scholar

[9]

J. Ma and J. Yong, Forward-Backward Stochastic Differential Equations and Their Applications, , Springer-Verlag, Berlin, 1999.  Google Scholar

[10]

E. Pardoux and S. Tang, Forward-backward stochastic differential equations and quasilinear parabolic PDEs, Probab. Theory Related Fields, 114 (1999), 123-150.  doi: 10.1007/s004409970001.  Google Scholar

[11]

S. Peng, Backward stochastic differential equations and applications to optimal control, Appl. Math. Optim., 27 (1993), 125-144.  doi: 10.1007/BF01195978.  Google Scholar

[12]

S. Peng, Problem of eigenvalues of stochastic Hamiltonian systems with boundary conditions, Stochastic Process. Appl., 88 (2000), 259-290.  doi: 10.1016/S0304-4149(00)00005-3.  Google Scholar

[13]

S. Peng and Z. Wu, Fully coupled forward-backward stochastic differential equations and applications to optimal control, SIAM J. Control Optim., 37 (1999), 825-843.  doi: 10.1137/S0363012996313549.  Google Scholar

[14]

H. Wang and Z. Wu, Eigenvalues of stochastic Hamiltonian systems driven by Poisson process with boundary conditions, Bound. Value Probl., 2017, Paper No. 164, 20 pp. doi: 10.1186/s13661-017-0896-4.  Google Scholar

[15]

J. Yong, Forward-backward stochastic differential equations with mixed initial-terminal conditions, Trans. Amer. Math. Soc., 362 (2010), 1047-1096.  doi: 10.1090/S0002-9947-09-04896-X.  Google Scholar

[16]

J. Yong, Linear forward-backward stochastic differential equations, Appl. Math. Optim., 39 (1999), 93-119.  doi: 10.1007/s002459900100.  Google Scholar

[17]

J. Yong, Linear forward-backward stochastic differential equations with random coefficients, Probab. Theory Related Fields, 135 (2006), 53-83.  doi: 10.1007/s00440-005-0452-5.  Google Scholar

[18]

J. Zhang, Backward Stochastic Differential Equations. From Linear to Fully Nonlinear Theory, Springer, New York, 2017. doi: 10.1007/978-1-4939-7256-2.  Google Scholar

[19]

J. Zhang, The wellposedness of FBSDEs, Discrete Contin. Dyn. Syst. Ser. B, 6 (2006), 927-940.  doi: 10.3934/dcdsb.2006.6.927.  Google Scholar

[1]

Xin Chen, Ana Bela Cruzeiro. Stochastic geodesics and forward-backward stochastic differential equations on Lie groups. Conference Publications, 2013, 2013 (special) : 115-121. doi: 10.3934/proc.2013.2013.115

[2]

Yufeng Shi, Tianxiao Wang, Jiongmin Yong. Optimal control problems of forward-backward stochastic Volterra integral equations. Mathematical Control & Related Fields, 2015, 5 (3) : 613-649. doi: 10.3934/mcrf.2015.5.613

[3]

Xiao Ding, Deren Han. A modification of the forward-backward splitting method for maximal monotone mappings. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 295-307. doi: 10.3934/naco.2013.3.295

[4]

Jiongmin Yong. Forward-backward evolution equations and applications. Mathematical Control & Related Fields, 2016, 6 (4) : 653-704. doi: 10.3934/mcrf.2016019

[5]

Fabio Paronetto. Elliptic approximation of forward-backward parabolic equations. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1017-1036. doi: 10.3934/cpaa.2020047

[6]

Adel Chala, Dahbia Hafayed. On stochastic maximum principle for risk-sensitive of fully coupled forward-backward stochastic control of mean-field type with application. Evolution Equations & Control Theory, 2020, 9 (3) : 817-843. doi: 10.3934/eect.2020035

[7]

Jie Xiong, Shuaiqi Zhang, Yi Zhuang. A partially observed non-zero sum differential game of forward-backward stochastic differential equations and its application in finance. Mathematical Control & Related Fields, 2019, 9 (2) : 257-276. doi: 10.3934/mcrf.2019013

[8]

G. Bellettini, Giorgio Fusco, Nicola Guglielmi. A concept of solution and numerical experiments for forward-backward diffusion equations. Discrete & Continuous Dynamical Systems, 2006, 16 (4) : 783-842. doi: 10.3934/dcds.2006.16.783

[9]

Flavia Smarrazzo, Alberto Tesei. Entropy solutions of forward-backward parabolic equations with Devonshire free energy. Networks & Heterogeneous Media, 2012, 7 (4) : 941-966. doi: 10.3934/nhm.2012.7.941

[10]

Andrés Contreras, Juan Peypouquet. Forward-backward approximation of nonlinear semigroups in finite and infinite horizon. Communications on Pure & Applied Analysis, 2021, 20 (5) : 1893-1906. doi: 10.3934/cpaa.2021051

[11]

Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043

[12]

Flavia Smarrazzo, Andrea Terracina. Sobolev approximation for two-phase solutions of forward-backward parabolic problems. Discrete & Continuous Dynamical Systems, 2013, 33 (4) : 1657-1697. doi: 10.3934/dcds.2013.33.1657

[13]

Dariusz Borkowski. Forward and backward filtering based on backward stochastic differential equations. Inverse Problems & Imaging, 2016, 10 (2) : 305-325. doi: 10.3934/ipi.2016002

[14]

Monika Eisenmann, Etienne Emmrich, Volker Mehrmann. Convergence of the backward Euler scheme for the operator-valued Riccati differential equation with semi-definite data. Evolution Equations & Control Theory, 2019, 8 (2) : 315-342. doi: 10.3934/eect.2019017

[15]

Qing Xu. Backward stochastic Schrödinger and infinite-dimensional Hamiltonian equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5379-5412. doi: 10.3934/dcds.2015.35.5379

[16]

Ying Liu, Yabing Sun, Weidong Zhao. Explicit multistep stochastic characteristic approximation methods for forward backward stochastic differential equations. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021044

[17]

Zhiping Fan, Duanzhi Zhang. Minimal period solutions in asymptotically linear Hamiltonian system with symmetries. Discrete & Continuous Dynamical Systems, 2021, 41 (5) : 2095-2124. doi: 10.3934/dcds.2020354

[18]

Yavdat Il'yasov, Nadir Sari. Solutions of minimal period for a Hamiltonian system with a changing sign potential. Communications on Pure & Applied Analysis, 2005, 4 (1) : 175-185. doi: 10.3934/cpaa.2005.4.175

[19]

Tiexiang Li, Tsung-Ming Huang, Wen-Wei Lin, Jenn-Nan Wang. On the transmission eigenvalue problem for the acoustic equation with a negative index of refraction and a practical numerical reconstruction method. Inverse Problems & Imaging, 2018, 12 (4) : 1033-1054. doi: 10.3934/ipi.2018043

[20]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2739-2776. doi: 10.3934/dcds.2020384

2020 Impact Factor: 1.284

Article outline

[Back to Top]